Repozitorij Medicinskog fakulteta Sveučilišta u Zagrebu

Spontaneous tendon ruptures in patients with end-stage renal disease

Bašić-Jukić, Nikolina and Jurić, Ivana and Rački, Sanjin and Kes, Petar (2009) Spontaneous tendon ruptures in patients with end-stage renal disease. Kidney & blood pressure research, 32 (1). pp. 32-36. ISSN 1420-4096 (Print) 1423-0143 (Electronic)

[img]
Preview
PDF
Download (150Kb) | Preview

    English abstract

    Spontaneous tendon ruptures in patients with end-stage renal disease (ESRD) have been reported rarely. We describe the largest own group of patients with spontaneous rupture of major tendons. Rupture of 16 tendons occurred in 9 patients. Mean patient age was 52.78 years; 77.7 % were male. Four patients were treated with hemodialysis, four received renal transplant and one was treated with automated peritoneal dialysis. Bilateral rupture was found in 5 patients (3 quadriceps, one Achilles and one supraspinatus and subscapularis tendon rupture). Distal brachial biceps tendon rupture, Achilles tendon rupture, unilateral quadriceps, and rupture of the oblique internal abdominal muscle tendon were developed by one patient each. Patients were treated with renal replacement therapy for 3 to 21 years (mean 12.89). Five patients were treated with steroids and 6 patients received quinolone antibiotic before the tendon rupture. All patients had laboratory and clinical signs of hyperparathyroidism. A patient who was treated with APD for 3 years had primary hyperparathyroidism with nephrolithiasis as the cause of ESRD. Our results demonstrated that patients with hyperparathyroidism are at increased risk for development of spontaneous tendon ruptures, and the risk is further amplified when they receive quinolone antibiotics and/or steroids.

    Item Type: Article
    MeSH: Female ; Humans ; Hyperparathyroidism/complications ; Kidney Failure, Chronic/complications ; Kidney Failure, Chronic/therapy ; Male ; Middle Aged ; Quinolones/adverse effects ; Renal Replacement Therapy ; Rupture, Spontaneous/etiology ; Steroids/adverse effects ; Tendon Injuries/pathology
    Divisions: Katedra za internu medicinu
    Depositing User: Boris Čičovački
    Status: Published
    Creators:
    CreatorsEmail
    Bašić-Jukić, Nikolina
    Jurić, Ivana
    Rački, Sanjin
    Kes, Petar
    Date: 12 February 2009
    Date Deposited: 29 Sep 2009
    Last Modified: 23 Sep 2011 18:10
    Subjects: /
    Related URLs:
      URI: http://medlib.mef.hr/id/eprint/585

      Actions (login required)

      View Item

      Document Downloads

      More statistics for this item...